Alert archive / New York / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 2, 2007, 9:15 PM EDT for Steuben County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 9:15 PM EDT (01:15 UTC)
- Expired
- Aug 3, 2007, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 030117 FFWBGM NYC101-030415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 915 PM EDT THU AUG 2 2007 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... STEUBEN COUNTY IN CENTRAL NEW YORK * UNTIL 1215 AM EDT * AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL OVER PORTIONS OF CENTRAL STEUBEN COUNTY. RAINFALL ESTIMATES RANGED FROM 2.5 TO 3.5 INCHES IN THE AREAS OF CHAMBERLAIN BROOK...SINCLAIR BROOK...LIME KILN CREEK...CAMPBELL CREEK AND COLONEL BILLS CREEK. FLOODING IN THESE AREAS IS LIKELY TO DEVELOP SOON. * OTHER LOCATIONS IN THE WARNED AREA INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS IN THE TOWNS OF KANONA...AVOCA AND BETWEEN CANISTEO AND WEST CAMERON. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL LIKELY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4221 7760 4218 7752 4239 7729 4244 7739 $$
1 follow-up statement
000 WGUS71 KBGM 030353 FFSBGM FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1147 PM EDT THU AUG 2 2007 NYC101-030357- STEUBEN NY- 1147 PM EDT THU AUG 2 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL STEUBEN COUNTY... THE CLUSTER OF SHOWERS AND THUNDERSTORMS THAT IMPACTED STEUBEN COUNTY EARLIER THIS EVENING HAVE DISSIPATED AND MOVED NORTHEAST OF THE REGION. LOCAL EMERGENCY OFFICIALS REPORT NO FLOODING CONCERNS, THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4221 7760 4218 7752 4239 7729 4244 7739 $$ RRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 8:05 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 2, 8:05 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 805 PM EDT THU AUG 2 2007 .SYNOPSIS... A COLD FRONT WILL APPROACH DURING THE DAY FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED INTO FRIDAY EVENING. AFTER FRONTAL PASSAGE...HIGH PRESSURE WILL BUILD IN WITH DRIER CONDITIONS. TEMPERATURES WILL CONTINUE ABOVE NORMAL THROUGH THE WEEKEND. A MORE ACTIVE PATTERN WILL BEGIN THE WEEK WITH CHANCES FOR SHOWERS AND THUNDERSTORMS ON MONDAY AND TUESDAY. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... SCATTERED CONVECTION HAS FIRED WEST OF INTERSTATE 81 THIS AFTERNOON. WE ARE NEAR CONVECTIVE TEMPERATURES, AND THERE IS A HINT OF A WEAK WAVE IN THE ANALYSIS FIELDS. ANTICIPATE THIS ACTIVITY WILL CONTINUE THROUGH 9 PM, THEN DIE WITH NOCTURNAL COOLING. A FEW 50-55 DBZ CORES HAVE PUSHED UP TOWARD THE FREEZING LEVEL, BUT NO CELLS HAVE APPROACHED SEVERE LIMITS. GIVEN WEAK FLOW AND POOR ORGANIZATION, WE DO NOT ANTICIPATE AN INCREASE IN INTENSITY. && .SHORT TERM /11 PM THIS EVENING THROUGH SATURDAY/... FRONT WILL MAKE IT TO SRN ONTARIO BY 12Z FRIDAY. A FEW SHOWERS MAY DEVELOP BTWN 09Z-15Z ACROSS THE FINGER LAKES AS THE FRONT GETS CLSR AND UPGLIDE COMMENCES. INSTABILITY INCREASES SIGNIFICANTLY AFTER 15Z WITH DWPTS PROGGED TO BE MID-UPPER 60S IN STRONG SW FLOW. CAPES ON THE ORDER OF 1000-2000 J/KG WILL RESULT IN STRONG CONVECTION DRG THE AFTERNOON. DEEP LAYER SHEAR IS EXPECTED TO BE A LITTLE BETTER THAN PRVS RUNS HAVE INDICATED BUT STILL NOT EXTREMELY IMPRESSIVE. BEST DYNAMICS/SPEED SHEAR WILL RMN ACROSS NRN NEW ENGLAND WHERE BEST CHC FOR ORGANIZED STORMS EXIST. TROF CURRENTLY CROSSING UPPER MIDWEST WILL DEEPEN AS IT MOVES INTO WNY WITH LR STEEPENING. THIS WILL BE ENUF TO SPARK OFF SCTD CONVECTION AND HAVE KEPT 40 POPS THROUGHOUT THE DAY. EXPECT SOME STORMS TO BCM SVR WITH DAMAGING WIND AND LARGE HAIL THE MAIN THREAT. FRONT WILL MOVE THRU EARLY EVENING ON FRIDAY WITH LINGERING THUNDER BTWN 00Z-04Z BEFORE EXITING. SATURDAY LOOKS TO BE NICE AUGUST DAY WITH TEMPS WARMING INTO THE 80S. MAV GUIDANCE SEEMS TO BE OVERDONE WITH MAXES FCST TO BE 93. HAVE GONE LOWER AND CLOSER TO MET GUIDANCE. RELIEF WILL BE FELT IN FORM OF LOWER DWPTS AND NW BREEZE DRG THE DAY. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... LARGE SCALE PATTERN IS MORE ZONAL AT UPPER LEVELS OVER THE NORTHERN U.S. THRU THE PERIOD WITH VARIOUS SFC FEATURES CROSSING SRN CANADA AND AFFECTING THE NORTHERN TIER STATES. CONFIDENCE ON TIMING OF THESE SYSTEMS THIS FAR IS NOT HIGH. AT THIS POINT...LOOKS LIKE BEST PRECIP CHCS ARE TO OCCUR SOMETIME SUNDAY, THEN AGAIN ON WEDNESDAY. HAVE INDICATED JUST LOW CHC POPS ATTM SINCE TIMING IS LIKELY TO CHANGE. TEMPS LOOK TO REMAIN A FEW DEGREES ABOVE NORMAL WITH LOW TO MID 80S PREVAILING FOR MAXES. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... CONVECTIVE ACTIVITY EXPECTED TO INTERRUPT FLIGHT OPS AT ELM THROUGH 02Z-03Z THIS EVENING...AND THREATEN THE VCNTY OF ITH AS WELL. OTHER TERMINALS OK WITH VFR PREVAILING...AS STORM ACTIVITY SHOULD WANE BEFORE REACHING SYR-BGM-RME AND AVP. NOW THAT IT HAS RAINED AT ELM...IFR FOG SEEMS EVEN MORE LIKELY LATER TONIGHT. ELSEWHERE...GOOD VFR WITH ONLY SCT HIGH CLOUDS THROUGH 15Z. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT MAINLY FRIDAY AFTERNOON AND EVENING COULD WITH OCNL MVFR CONDITIONS EMBEDDED WITHIN ANY STORMS. VFR RETURNS THROUGH SATURDAY. ANOTHER FRONTAL SYSTEM LATER SUNDAY MAY BRIEFLY LOWER CIGS AND VISBY IN SHRA/TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...PVB NEAR TERM...DJP SHORT TERM...PVB LONG TERM...JML AVIATION...JAB
Hazardous weather outlook, Aug 2, 5:58 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 558 PM EDT THU AUG 2 2007 NYZ009-018-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048- 072-032200- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 558 PM EDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE ACROSS THE AREA ON FRIDAY...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON...WITH A FEW BECOMING SEVERE. THE MOST LIKELY AREAS TO EXPERIENCE SEVERE WEATHER WILL BE EAST OF THE FINGER LAKES REGION. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. STORMS WILL CONTINUE INTO THE EVENING HOURS BEFORE EXITING THE AREA BY MIDNIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>017-022>025-055-PAZ038-032200- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA- BRADFORD- 558 PM EDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE OVER THE REGION THROUGH EARLY EVENING. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE ACROSS THE AREA ON FRIDAY...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON...WITH A FEW BECOMING SEVERE. THE MOST LIKELY AREAS TO EXPERIENCE SEVERE WEATHER WILL BE EAST OF THE FINGER LAKES REGION. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. STORMS WILL CONTINUE INTO THE EVENING HOURS BEFORE EXITING THE AREA BY MIDNIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DJP
In the hours before
Special weather statement, Aug 2, 7:28 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 728 PM EDT THU AUG 2 2007 NYZ015-016-030030- SENECA NY-YATES NY- 728 PM EDT THU AUG 2 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR KEUKA PARK...AND MOVING NORTH AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MILO MILLS AND PENN YAN AT 735 PM EDT... MILO CENTER AND MAYS MILLS AT 740 PM EDT... DRESDEN AT 745 PM EDT... BENTON AND WILLARD AT 750 PM EDT... BELLONA STATION AT 755 PM EDT... KENDAIA AND ROMULUS AT 805 PM EDT... MAC DOUGALL AT 815 PM EDT... ROSE HILL AND FAYETTE AT 825 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. PADAVONA
Special weather statement, Aug 2, 8:33 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 833 PM EDT THU AUG 2 2007 NYZ022-030100- STEUBEN NY- 833 PM EDT THU AUG 2 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR KANONA...AND MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WHEELER AND RHEIMS AT 850 PM EDT... HAMMONDSPORT AT 855 PM EDT... PRATTSBURG AND URBANA AT 900 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. PADAVONA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:14 AM EDT | Severe Thunderstorm Warning | BGM | Madison, Otsego | 25 min |
| Aug 3, 1:26 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 64 min |
| Aug 3, 1:58 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 47 min |
| Aug 3, 2:27 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 63 min |
| Aug 3, 2:41 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 39 min |
| Aug 3, 3:22 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 53 min |
| Aug 3, 3:32 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 58 min |
| Aug 3, 3:34 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 56 min |
| Aug 3, 4:10 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 65 min |
| Aug 3, 4:24 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 66 min |
| Aug 3, 4:36 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 54 min |
| Aug 3, 4:40 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 40 min |
| Aug 3, 4:46 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 59 min |
| Aug 3, 5:05 PM EDT | Flash Flood Warning | BGM | Sullivan | 4 hr |
| Aug 3, 5:15 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 60 min |
| Aug 3, 5:17 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 13 min |
| Aug 3, 5:32 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 58 min |
| Aug 3, 6:15 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 60 min |
| Aug 3, 6:26 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 64 min |
| Aug 3, 6:32 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 43 min |
| Aug 3, 7:10 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 65 min |
| Aug 3, 7:16 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 59 min |
| Aug 3, 7:27 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 63 min |
Nearby
Flash Flood Warnings in New York, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.